Alert archive / New Mexico / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 193, NWS Midland/Odessa, TX

June 30, 2006Lea County, New Mexico

NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 30, 2006, 4:40 PM MDT for Lea County, New Mexico. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 30, 2006, 4:40 PM MDT (22:40 UTC)
Expired
Jun 30, 2006, 5:14 PM MDT
In force
34 min
Issued by
NWS Midland/Odessa, TX
Area
Counties, with a storm outline in the text

County Lea County, NM

The radar

The Midland/Odessa radar (KMAF), 149 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 10.7 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2006-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 263 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2006-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
263 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
1710 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-28 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 1:51 PM MDT, 2 hours 49 minutes earlier.

Area forecast discussion, Jun 30, 1:51 PM MDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
251 PM CDT FRI JUN 30 2006

.SHORT TERM...
CURRENT WATER VAPOR IMAGERY INDICATES MID LEVEL DRY AIR MOVING
INTO THE AREA AT THIS TIME. ISOLATED SHOWERS AND THUNDERSTORMS
HAVE DEVELOPED OVER THE DAVIS MOUNTAINS EARLY THIS AFTERNOON AS A
SHORTWAVE PROPAGATES OVER THE AREA. EXPECT THESE TO CONTINUE MUCH
LIKE THEY DID YESTERDAY OVER THE DAVIS AND GUADALUPE MOUNTAINS
AND BIG BEND REGIONS THROUGHOUT THE REMAINDER OF THE AFTERNOON
AND EVENING. ADDED CHANCE POPS TO THE GRIDS FOR THESE REGIONS FOR
THIS EVENING. THESE THUNDERSTORMS WILL REMAIN BELOW SEVERE
THRESHOLDS AND MOST LIKELY PRODUCE LIGHT TO MODERATE RAINFALL AND
POSSIBLY SOME GUSTY WINDS. INDICATED ISOLATED TO SLIGHT CHANCE
POPS THROUGHOUT THE REST OF THE AREA THIS EVENING. ADJUSTED MIN T
GRID FOR TONIGHT TAKING INTO ACCOUNT THIS MORNING/S LOWS AND
CURRENT MOS GUIDANCE. EXPECT MIN TEMPERATURES TO BE CLOSER TO
AVERAGE FOR THIS TIME OF YEAR /UPPER 60S MOST LOCATIONS/.
DEWPOINT GRIDS LOOK TO BE IN GOOD SHAPE SO LEFT THEM AS IS.

.LONG TERM...
CONCERNS IN THE LONG TERM ARE WITH CONVECTIVE CHANCES OVER THE
NEXT SEVERAL DAYS. OPERATIONAL MODELS CONTINUE WITH THE SCENARIO
OF AMPLIFYING A SHORTWAVE TROUGH OVER SOUTH TEXAS AND MIGRATING
THIS FEATURE WESTWARD BENEATH THE SUBTROPICAL RIDGE. DYNAMICAL
FORCING IN ADVANCE OF THIS TROUGH ACTING IN CONCERT WITH A
RESPECTABLE NORTHWESTWARD SURGE OF TROPICAL MOISTURE AND DIURNAL
HEATING WILL RESULT IN A GOOD CHANCE OF RAIN OVER MUCH OF THE
SOUTHERN HALF OF THE CWFA THROUGH AT LEAST INDEPENDENCE DAY.
ACROSS THE NORTHERN HALF...CHANCES WILL BE LESS BUT WILL BE AT
LEAST ISOLD THROUGH THE SAME TIME PERIOD. LOWER THICKNESSES ALONG
WITH AN INCREASE IN CLOUDS/MOISTURE WILL RESULT IN DAYTIME
TEMPERATURES A TOUCH BELOW NORMAL THROUGH MIDWEEK...WHILE
OVERNIGHT LOWS SHOULD REMAIN CLOSE TO NORMAL. AFTER THE FOURTH...
WE SHOULD SEE CONVECTIVE CHANCES DECREASE AS THE EFFECTS OF THE
RETROGRADING SHORTWAVE TROUGH LESSEN. SUFFICIENT MOISTURE WILL BE
IN PLACE...HOWEVER...TO WARRANT AT LEAST ISOLD AFTERNOON AND
EVENING THUNDERSTORMS THROUGH FRIDAY. WE SHOULD ALSO START TO SEE
A SLIGHT WARMING IN DAYTIME HIGHS TOWARD THE END OF NEXT WEEK.

GREAT AGREEMENT BETWEEN THE SREF AND GFS ENSEMBLES AND THE
OPERATIONAL RUNS HARD TO BEAT...AND THUS FORECAST ELEMENTS
REFLECT A CONSENSUS BETWEEN THE WRF/GFS AND A BLEND OF THE
OPERATIONAL AND ENSEMBLE MEAN MOS GUIDANCE. BEST POPS ARE
CONFINED TO SOUTHERN ZONES FOR THE NEXT SEVERAL DAYS WHERE
MOISTURE...LIFT...INSTABILITY... AND FOCUSING MECHANISMS ARE
BEST. AFTER INDEPENDENCE DAY...POPS TREND TOWARD A BLEND OF GFS
MOS AND THE PREVIOUS FORECAST. DID KEEP QPF ON THE LIGHT SIDE
OWING TO COVERAGE AND UNCERTAINTY...BUT GIVEN RICH MOISTURE WITH
PRECIP WATER VALUES WELL OVER 2.5CM AND THE EXPECTED LIGHT
STEERING CURRENTS...LOCALLY HEAVY RAINFALL IS NOT OUT OF THE
QUESTION.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              67  90  68  89 /  10  20  30  30
CARLSBAD NM                65  90  67  92 /  20  10  10  20
DRYDEN TX                  70  84  69  88 /  30  40  40  40
FORT STOCKTON TX           66  86  68  88 /  30  20  30  30
GUADALUPE PASS TX          61  84  63  86 /  30  20  20  30
HOBBS NM                   65  88  66  88 /  20  10  20  20
MARFA TX                   55  81  59  83 /  30  30  20  40
MIDLAND INTL AIRPORT TX    68  89  68  88 /  20  20  30  30
ODESSA TX                  68  89  68  88 /  20  20  20  30
WINK TX                    72  91  69  92 /  20  10  20  30

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

74/70
Hazardous weather outlook, Jun 30, 3:57 AM MDT, 12 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
457 AM CDT FRI JUN 30 2006

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-011000-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
457 AM CDT FRI JUN 30 2006 /357 AM MDT FRI JUN 30 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS TODAY THROUGH
THIS EVENING FROM THE GUADALUPE MOUNTAINS SOUTHWARD ACROSS THE DAVIS
MOUNTAINS... BIG BEND... AND LOWER TRANS PECOS. A FEW OF THESE STORMS
MAY PRODUCE HEAVY RAINFALL... GUSTY WINDS... AND DEADLY LIGHTNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 4:03 PM MDTSevere Thunderstorm WarningMAFAndrews57 min
Jun 30, 5:13 PM MDTSevere Thunderstorm WarningMAFGaines62 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.